Fertility Network UK

Period starting early on pill - advice please!

Hi all, I'm on the contraceptive pill before starting my first round of ivf. I still have 5 days to go, then my first scan on the 10th...but for about 5 days I've been having dark brown spotting and it seems to be getting a bit redder and I'm now having proper period pains, so it feels like my period is about to start 5 days before I'm meant to?! Is this an issue? Do I need to call the ivf clinic? Thanks for any advice. Without the pill, I wouldn't be coming on my period naturally until about the 11th. Xx

3 Replies
oldestnewest

Hi Scarlett.

I was in a similar positio to you- I was supposed to take two packs of the pill back to back in order to override my cycle but I started bleeding heavily after first pack. 2 weeks before starting IVF.

I phoned clinic and they scanned me... Ultimately they want old endometrial lining to clear before they start IVF.

It may delay your IVF slightly but there are other ways to manage it.. I would definitely call the clinic.

however apparently some splitting and discharge is quite normal whilst on the pill sometimes. Especially if you have only just restarted taking it.

As we speak I'm on my second pack of the pill (after just having a period last week) and I'm already getting brown spotting and period like pain just like yourself.

Also try and make sure that you take the pill almost exactly same time each day.

Hope this helps- but definitely call your clinic to let them know x

1 like
Reply

Hi Scarlett13. I agree with "Saya85". Give your clinic a call in case they want to scan you early, and alter the schedule slightly. Good luck! Diane

1 like
Reply

Thank you for your replies, I'll give them a call and see what they think. I thought I was going to have a proper period today but it's actually gone back to light spotting again, but I'll definitely ring them. Thanks! Good luck @Saya85 with your round! X

Reply

You may also like...